MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL10 5MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL10 5MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF100515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 09/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Patient identifier: (b)(6).Procode: krd/hcg.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of sixteen products involved with the complaint and the associated manufacturer report numbers are 3008114965-2022-00726, 3008114965-2022-00727, 3008114965-2022-00728, 3008114965-2022-00729, 3008114965-2022-00730, 3008114965-2022-00731, 3008114965-2022-00732, 3008114965-2022-00733,3008114965-2022-00734, 3008114965-2022-00735, 3008114965-2022-00736, 3008114965-2022-00737, 3008114965-2022-00738, 3008114965-2022-00739, 3008114965-2022-00740 and 3008114965-2022-00741.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.The device remains implanted, therefor, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30379777 number, and no non-conformances related to the malfunction were identified.Vessel perforation is a known potential complication associated with the use of embolic coils in endovascular coil embolization of intracranial aneurysms and is listed in the instructions for use, both for galaxy/deltafill coils, as such.However, there are clinical and procedural factors, including aneurysm/vessel characteristics, device selection, device interaction, and operator technique, that may have contributed to the reported event rather than the design or manufacture of the device.Per the information provided, the device performed as intended.However, the principal investigator assessed the reported adverse event of ¿aneurysm ruptured¿ as possibly related to the study device.In addition, the patient was hospitalized, and the adverse event required an endovascularly intervention.Thus, the event meets mdr reporting criteria with the classification of ¿serious injury¿ for all implanted study coils.The file will be re-reviewed if additional information is received at a later date.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the sterling study, a 67-year-old male patient (subject 00971-020), with a medical history of controlled hyperlipidemia, class 1 obesity (bmi of 30 to < 35), controlled hypertension and being a current smoker underwent coil embolization of an unruptured midline basilar artery aneurysm on (b)(6) 2022.Modified ranking scale (mrs) score was 0.Per immediate pre-procedure digital subtraction angiography performed the aneurysm had the following dimensions: height 13mm, dome 15mm, maximum aneurysm diameter 15mm, neck size 8.5mm, and the dome-to-neck ratio of 1.8mm.The parent vessel diameter was 4.1mm.Coil embolization was performed using the following eight (8) cerenovus coils: two (2) galaxy g3 8mm x 24cm (gly120824/k10393), a galaxy g3 6mm x 20cm (gly120620/30490147), a galaxy g3 6mm x 20cm (gly120620/ k10607), two (2) galaxy g3 5mm x 15cm (gly120515/30357953), a galaxy g3 5mm x 15cm (gly120515/30422339), a deltafill10 5mm x 15cm (dlf100515/30415692), a deltafill10 5mm x 15cm (dlf100515/30379777), a galaxy g3 4mm x 12cm (gly120412/30522183), a deltafill10 2mm x 8cm (dlf100208/30418880), a deltafill10 2mm x 8cm (dlf100208/30407127), two deltafill10 2mm x 8cm (dlf100208/30536993), a deltafill10 3mm x 8cm (dlf100308/l15912) and a deltaxsft10 2mm x 4cm (dlx100204/30481266) were implanted.All coils were implanted via an excelsior xt-17 (stryker neurovascular) microcatheter and a neuroform atlas stent (stryker neurovascular) and a lvis stent (microvention) stent were also implanted.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site.Packing density without g3 mini coils (using angiosuite) was 18% and at the conclusion of the procedure (using angiosuite) was 18%.The immediate post-procedure modified raymond-roy classification (mrrc) score was class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysm sac.Platelet reactivity testing was not performed.There were no reported study device deficiencies or intraoperative complications.The patient was discharged home on (b)(6) 2022 with a modified rankin scale (mrs) score of 0.The 180-day (6-month) follow-up visit was performed in the clinic on (b)(6) 2022 with a modified rankin scale (mrs) score of 0 and the status of the aneurysm didn¿t change since the discharge, i.E.No newly ruptured or re-ruptured aneurysm.Magnetic resonance angiography (mra) was performed and showed a mrrc class iiia score: residual aneurysm with contrast within coil interstices.It was later reported that on (b)(6) 2022, the patient experienced an aneurysm rupture with a severity of severe.The adverse event was classified as serious, resulting in an endovascular coil embolization and an in-patient or prolonged hospitalization.The admission date was (b)(6) 2022 and discharge date was (b)(6) 2022.The relationship to the study device was deemed causal.In the opinion of the principal investigator, the adverse event was unexpected/unanticipated.Additional information received on (b)(6) 2022 indicated that the relationship to the study device has been changed from causal relationship to possible.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, b5, g3, g6, h2 and h10.Section b5: additional information received on 29-nov-2022 and 5-dec-2022.Summary of additional information provided: the diagnostic tests/evaluations value has been changed from ¿no¿ to ¿yes¿.The adverse event term value "aneurysm rupture / bleed" has been changed to "target aneurysm rupture / bleed".The relationship to the study device has been changed from ¿possible¿ to not related.With the recently provided information, coding and reportability remains the same.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
DELTAFILL10 5MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15759701
Report Number3008114965-2022-00735
Device Sequence Number20393026
Product Code KRD
UDI-Device Identifier10886704077084
UDI-Public10886704077084
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberDLF100515
Device Catalogue NumberDLF100515
Device Lot Number30379777
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAFILL10 2MM X 8CM.; DELTAFILL10 2MM X 8CM.; DELTAFILL10 2MM X 8CM.; DELTAFILL10 2MM X 8CM.; DELTAFILL10 3MM X 8CM.; DELTAFILL10 5MM X 15CM.; DELTAXSFT10 2MM X 4CM.; EXCELSIOR XT-17 MICROCATHETER (STRYKER).; GALAXY G3 4MM X 12CM.; GALAXY G3 5MM X 15CM.; GALAXY G3 5MM X 15CM.; GALAXY G3 5MM X 15CM.; GALAXY G3 6MM X 20CM.; GALAXY G3 6MM X 20CM.; GALAXY G3 8MM X 24CM.; GALAXY G3 8MM X 24CM.; LVIS STENT (MICROVENTION) STENT.; NEUROFORM ATLAS STENT (STRYKER NEUROVASCULAR).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight94 KG
Patient RaceWhite